I can't remember if I ever posted this information. So if this is a repeat, my apologies.
I thought I should give a heads up to the women on the board about
pap tests. I'm not trying to incite a riot or fear, but just some info. For those who are on meds that affect the immune system (6MP, imuran, methotrexate, prednisone) and know that you are positive for HPV, make sure you go in for your annual pap smear if you don't. The reason for my post is that there's a risk for those who are on these meds to develop cervical dysplasia which can lead to cervical cancer. Normally our immune systems do a decent job fighting off the HPV so it doesn't do a lot of damage, but when we mess with our immune system then it can start to lose that battle.
My personal experience was never really having abnormal paps until late last year. Then all of a sudden I had severe dysplasia due to HPV. I had a colposcopy but it came back, so I had to have a LEEP. I discussed this with my GI doc and my gynecologist, who concurred that the Methotrexate could be causing the HPV to take over and thus the dysplasia. My GI took me off MTX so I'm only on Humira now. My argument was I'd rather have some crohn's than risk the dysplasia going over to cancer since it was pretty aggressive. After the LEEP, no dysplasia was seen on my follow up pap 4 months later. Now I have to go in every 6 months to be monitored, which is fine with me. I figure I can get to know my gynecologist as well as my GI doc
During this I also emailed a GI doc who specializes in women's issues and has some published research on this topic. Her opinion was to lose the MTX and any steroids, but that the TNF drug (I'm on Humira) was safe.
This PSA was brought to you by the letter C and the number 8.
"Only the meek get pinched...the bold survive."